Alert archive / California / Wind Advisories in 2023
Wind Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 3, 2023, 12:59 PM PST for 4 counties in California. It took effect at Jan 4, 2023, 8:00 PM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2023, 12:59 PM PST (20:59 UTC)
- In effect from
- Jan 4, 2023, 8:00 PM PST
- Expired
- Jan 5, 2023, 6:00 PM PST
- In force
- 22 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
610 WWUS76 KSGX 032059 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1259 PM PST Tue Jan 3 2023 CAZ055-056-058-060-040600- /O.NEW.KSGX.WI.Y.0002.230105T0400Z-230106T0000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, and Lucerne Valley 1259 PM PST Tue Jan 3 2023 ...WIND ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 4 PM PST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts 55 to 60 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains and Apple and Lucerne Valleys. * WHEN...From 8 PM Wednesday to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-048-050-057-552-554-040600- /O.NEW.KSGX.WI.Y.0002.230105T1000Z-230106T0000Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 1259 PM PST Tue Jan 3 2023 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 4 PM PST THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts 35 to 40 mph expected. * WHERE...San Diego County Coastal Areas, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, Santa Ana Mountains and Foothills, Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From 2 AM to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will turn to the northwest and weaken Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EA
7 follow-up statements
944 WWUS76 KSGX 040507 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 907 PM PST Tue Jan 3 2023 CAZ055-056-058-060-041400- /O.CON.KSGX.WI.Y.0002.230105T0400Z-230106T0000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, and Lucerne Valley 907 PM PST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 4 PM PST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts 55 to 60 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains and Apple and Lucerne Valleys. * WHEN...From 8 PM Wednesday to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-048-050-057-552-554-041400- /O.CON.KSGX.WI.Y.0002.230105T1000Z-230106T0000Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 907 PM PST Tue Jan 3 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM PST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts 35 to 40 mph expected. * WHERE...San Diego County Coastal Areas, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, Santa Ana Mountains and Foothills, Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From 2 AM to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...South winds will turn southwest and weaken with the passage of a cold front on Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
279 WWUS76 KSGX 041017 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 217 AM PST Wed Jan 4 2023 CAZ055-060-042300- /O.EXT.KSGX.WI.Y.0002.230105T0400Z-230106T0200Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 217 AM PST Wed Jan 4 2023 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 PM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 8 PM this evening to 6 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ552-042300- /O.EXT.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 217 AM PST Wed Jan 4 2023 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts to 40 mph expected. * WHERE...Orange County Coastal Areas. * WHEN...From 2 AM to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-048-050-056>058-554-042300- /O.EXT.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- Orange County Inland Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 217 AM PST Wed Jan 4 2023 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts to 35 mph expected. * WHERE...San Diego County Coastal Areas, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains and Orange County Inland Areas. * WHEN...From 2 AM to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
379 WWUS76 KSGX 042150 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 150 PM PST Wed Jan 4 2023 CAZ055-060-050600- /O.CON.KSGX.WI.Y.0002.230105T0400Z-230106T0200Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 150 PM PST Wed Jan 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 8 PM this evening to 6 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ552-050600- /O.CON.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 150 PM PST Wed Jan 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON PST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts to 40 mph expected. * WHERE...Orange County Coastal Areas. * WHEN...From 2 AM to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-048-050-056>058-554-050600- /O.CON.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- Orange County Inland Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 150 PM PST Wed Jan 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON PST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts to 35 mph expected. * WHERE...San Diego County Coastal Areas, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains and Orange County Inland Areas. * WHEN...From 2 AM to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Connolly
705 WWUS76 KSGX 050541 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 941 PM PST Wed Jan 4 2023 CAZ055-060-051400- /O.CON.KSGX.WI.Y.0002.000000T0000Z-230106T0200Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 941 PM PST Wed Jan 4 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts to 60 mph. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...Until 6 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ552-051400- /O.CON.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 941 PM PST Wed Jan 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON PST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts to 45 mph expected. * WHERE...Orange County Coastal Areas. * WHEN...From 2 AM to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-048-050-056>058-554-051400- /O.CON.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- Orange County Inland Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 941 PM PST Wed Jan 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON PST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts to 40 mph expected. * WHERE...San Diego County Coastal Areas, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains and Orange County Inland Areas. * WHEN...From 2 AM to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JMB
007 WWUS76 KSGX 051044 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 244 AM PST Thu Jan 5 2023 CAZ055-060-052300- /O.CON.KSGX.WI.Y.0002.000000T0000Z-230106T0200Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 244 AM PST Thu Jan 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts to 60 mph. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ552-052000- /O.CON.KSGX.WI.Y.0002.000000T0000Z-230105T2000Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 244 AM PST Thu Jan 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...South winds 15 to 25 mph with gusts to 45 mph. * WHERE...Orange County Coastal Areas. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ043-048-050-056>058-554-052000- /O.CON.KSGX.WI.Y.0002.000000T0000Z-230105T2000Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- Orange County Inland Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 244 AM PST Thu Jan 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...South winds 10 to 20 mph with gusts to 35 mph. * WHERE...San Diego County Coastal Areas, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains and Orange County Inland Areas. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
142 WWUS76 KSGX 052000 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1200 PM PST Thu Jan 5 2023 CAZ552-052100- /O.EXP.KSGX.WI.Y.0002.000000T0000Z-230105T2000Z/ Orange County Coastal Areas- Including the cities of Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, and San Clemente 1200 PM PST Thu Jan 5 2023 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... The cold front has passed through, and south/southeast winds have weakened. Therefore, the wind advisory will be allowed to expire at noon. $$ CAZ043-048-050-056>058-554-052100- /O.EXP.KSGX.WI.Y.0002.000000T0000Z-230105T2000Z/ San Diego County Coastal Areas- San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-Riverside County Mountains- Santa Ana Mountains and Foothills-San Diego County Mountains- Orange County Inland Areas- Including the cities of Oceanside, Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 1200 PM PST Thu Jan 5 2023 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Southerly winds have weakened this afternoon below advisory criteria, therefore the Wind Advisory will be allowed to expire at noon. $$ CAZ055-060-060200- /O.CON.KSGX.WI.Y.0002.000000T0000Z-230106T0200Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 1200 PM PST Thu Jan 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts to 60 mph. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
054 WWUS76 KSGX 060212 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 612 PM PST Thu Jan 5 2023 CAZ055-060-060315- /O.EXP.KSGX.WI.Y.0002.000000T0000Z-230106T0200Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 612 PM PST Thu Jan 5 2023 ...WIND ADVISORY HAS EXPIRED... The wind advisory was allowed to expire as of 600 PM PST this evening. Strong wind gusts are no longer expected, although occasional gusts to 40 mph will continue this evening. $$ JMB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 8:45 AM PST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 3, 8:45 AM PST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
845 AM PST Tue Jan 3 2023
.SYNOPSIS...
Scattered showers will persist today as a weak disturbance moves
through Southern California. Strong winds look to diminish into
this afternoon. Off-and-on rain showers will continue on Wednesday
before a stronger storm system begins to impact much of
California Wednesday night through Thursday. Widespread moderate
to heavy rain looks likely across northern areas, with slightly
less accumulations for areas farther south. Strong winds look to
redevelop as the low pressure systems moves through Southern
California. Drier for Friday with a chance for precipitation
returning for late in the weekend into next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Morning update...
A weak disturbance moving southeastward through Southern
California and far northwest Mexico is producing scattered showers
this morning, mainly across San Diego County. Accumulations have
mostly been light, with most areas having picked up a few
hundredths up to one-third of an inch. Widely scattered showers
will persist through the rest of today, with accumulations of
one-tenth to one-quarter of an inch.
Cool temperatures continue today as negative height anomalies
persist across Southern California. Highs look to range 5 to 8
degrees below normal for the coast and the deserts, with the
valleys and mountains seeing highs of 8 to 12 degrees below
normal.
Strong winds across the mountains and desert slopes will continue
to diminish through this afternoon, though gusts of 35 to 45 mph
with locally higher gusts in excess of 50 mph will be possible
through this afternoon.
Previous Discussion (Issued 441 AM PST Tue Jan 3 2023)...
.SHORT TERM (Today through Thursday)...
A weak and fast-moving low pressure system will move quickly
inland across southern California early this morning. Stronger and
gusty southwest to west winds will continue for the mountains and
deserts through around daybreak, then diminish through the
morning. The stronger gusts along the desert slopes of the
mountains will generally be to around 55 mph.
Generally light rainfall and high elevation snowfall will peak
during the morning, then diminish during the afternoon. Periods of
generally light warm frontal precipitation will develop tonight
and continue at times into Wednesday night.
More widespread and heavier precipitation is expected to spread
across the area for late Wednesday night and Thursday with
rainfall across southern California decreasing from north to
south. South to southeast winds ahead of the cold front will
strengthen for late Wednesday night into Thursday morning, then
become southwest to west and diminish on Thursday afternoon
behind the cold front.
&&
.LONG TERM (Friday through Monday)...
Some residual light showers could continue into early Friday,
otherwise dry weather is expected for Friday into Saturday. Low
pressure systems traversing the Pacific in a strong mid-latitude
jet stream will continue to move inland along the West Coast.
However, there is greater model spread with these systems near the
West Coast for the weekend into next week. For late Saturday into
early next week, there are gradually increasing chances for
measurable precipitation each day across southwestern California with
a wider spread among ensemble members between light and heavier
amounts.
&&
.AVIATION...
031615Z...BKN clouds 2500-4000 feet MSL today, isolated areas seeing
bases between 1000-2000 feet MSL during and immediately after SHRA
moves through. Areas of SHRA with VIS 2-4 miles will occur at times
through 22Z, becoming isolated thereafter. Areas of higher terrain
will be obscured.
Gusty south and west winds will continue in the mountains/deserts
with surface gusts 25-35 kt and will cause MOD UDDFS in
passes/canyons through 18z.
&&
.MARINE...
Gusty south winds will increase today ahead of a cold front, with a
few gusts over 25 knots. Strongest winds will actually be in the
inner coastal waters and continue longer into this afternoon than
the outer waters. Small Craft Advisories are in effect. Another
storm Thursday will bring strong winds approaching gale force and
hazardous seas. A separate west swell of 10-13 feet with a period of
15-17 seconds, with origins in the central Pacific will add to the
combined seas.
&&
.BEACHES...
A potent west swell with a long period will arrive Thursday and
continue Friday. This will bring very high surf of 10-14 feet,
before diminishing rather quickly late Friday into Saturday. A Beach
Hazards Statement provides an outlook.
&&
.HYDROLOGY...
Mostly light rain and high elevation snow will continue into this
morning, then decrease in the afternoon. Rainfall from the coast
to the mountains will generally range from one-quarter to one-
third inch at lower elevations to around one-half inch in the
mountains. Snow levels will rise to 6500 to 7000 feet with 3 to 6
inches of snowfall possible, mostly above 7000 feet.
Occasional, mostly lighter precipitation will occur at times for
tonight into Wednesday night in advance of a stronger low
pressure system that is expected to bring more widespread and
heavier precipiation for late Wednesday night and Thursday. For
tonight into Wednesday night, rainfall for Orange County and
southwestern San Bernardino County is expected to range from one-
quarter to one-third inch near the coast to one-half to locally
one inch in the mountains with amounts for San Diego and western
Riverside Counties mostly one-tenth inch or less.
For late Wednesday night through Thursday, additional rainfall
for Orange County and southwestern San Bernardino County is
expected to range from 1 to 1.5 inches near the coast to 1.5 to
2.5 inches in the mountains with locally greater amounts. For San
Diego and western Riverside Counties, amounts are expected to
decrease toward the south with around one-quarter inch near the
coast to one-half inch in the mountains for southern San Diego
County. In the mountains, snowfall of 3 to 6 inches is possible
above 6500 feet with around 12 inches on the higher peaks.
Through Wednesday, ponding of water is expected for poor-drainage
areas. With soil more saturated due to recent rainfall, greater
runoff is expected than would otherwise be expected from generally
lighter rainfall.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from Thursday afternoon through Friday
evening for Orange County Coastal Areas-San Diego County
Coastal Areas.
PZ...Small Craft Advisory until 3 PM PST this afternoon for Coastal
Waters from San Mateo Point to the Mexican Border and out
to 30 nm.
Small Craft Advisory until noon PST today for Waters from San
Mateo Point to the Mexican Border Extending 30 to 60 nm out
including San Clemente Island.
&&
PUBLIC...EA
AVIATION/MARINE...AdamsThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:27 PM PST | Small Craft Advisory | SGX | 18 hr | |
| Jan 2, 9:32 PM PST | Beach Hazards Statement | SGX | Orange, San Diego | 24 hr |
| Jan 3, 12:31 PM PST | Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 51 hr |
| Jan 3, 1:13 PM PST | Gale Watch | SGX | 8 hr |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.